Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 35, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 5, 2003, 11:07 PM CDT for Fulton County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2003, 11:07 PM CDT (04:07 UTC)
- Expired
- May 5, 2003, 11:35 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Fulton County, AR
The radar
The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 060407 TORLIT ARC049-060435- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1106 PM CDT MON MAY 5 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... FULTON COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 1135 PM CDT * AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO OVER EXTREME SOUTHWESTERN HOWELL COUNTY MISSOURI...OR ABOUT 20 MILES SOUTHWEST OF WEST PLAINS...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL NORTHWESTERN FULTON COUNTY AROUND 1120 PM CDT RURAL NORTHERN FULTON COUNTY AROUND 1130 PM CDT A TORNADO WAS REPORTED WITH THIS STORM IN SOUTHERN OZARK COUNTY MISSOURI. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3660 9227 3647 9211 3634 9159 3657 9153 $$ 29
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 5, 9:10 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 5, 9:10 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 910 PM CDT MON MAY 5 2003 UPDATED ZONES TO REMOVE TORNADO WATCH. MAIN ACTIVITY MOVING OUT OF SOUTHEASTERN PART OF THE CWA. PASSAGE OF SHORT WAVE AND SPEED MAX SHOULD SETTLE DOWN CONDITIONS FOR AWHILE...BUT WITH HUMID UNSTABLE AIR AND BOUNDARIES REMAINING IN PLACE...WILL KEEP SMALL POPS IN FOR THE REST OF THE NIGHT AS ADDITIONAL DEVELOPMENT IS STILL POSSIBLE. MAIN INDICATIONS ARE THAT MORE SIGNIFICANT THUNDERSTORMS WILL NOT RETURN UNTIL MIDDAY TUESDAY OR LATER WHICH IS PRETY MUCH WHAT IS IN THE GOING FORECAST. .LZK...NONE
Hazardous weather outlook, May 5, 8:30 PM CDT, 2 hours 37 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 830 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL REMAIN ACROSS NORTHWEST ARKANSAS THROUGH TONIGHT WITH A STRONG UPPER LEVEL SYSTEM FROM THE SOUTHERN PLAINS CONTINUING TO INTERACT WITH IT. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE. THE THREAT OF SEVERE WEATHER HAS DIMINISHED SIGNIFICANTLY ACROSS THE AREA. HOWEVER...THE ATMOSPHERE REMAINS VERY WARM...MOIST AND UNSTABLE. SOME OF THE SHOWERS AND THUNDERSTORMS THAT DO DEVELOP MAY STILL BE STRONG TO POSSIBLY SEVERE. THE BEST CHANCES OF SEEING SEVERE WEATHER WILL BE OVER SOUTHEAST ARKANSAS WITH HAIL AND STRONG WINDS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT IN NORTHERN ARKANSAS WILL PRETTY MUCH STALL ACROSS THE REGION IN THE COMING DAYS. SEVERAL SYSTEMS FROM THE PLAINS WILL JOIN WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. WITH A WARM AND UNSTABLE ATMOSPHERE SURROUNDING THE FRONT...THERE WILL BE A CONTINUED CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT IS POSSIBLE TUESDAY. 56
In the hours before
Local storm report, May 5, 5:08 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
508 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM CAMDEN AR .88 INCH HAIL
05/05/03 OUACHITA SEVERAL REPORTS RECEIVED
AND REPORTED BY LAW
ENFORCEMENT.
0409 PM JACINTO AR 1.00 INCH HAIL
05/05/03 DALLAS REPORTED BY LAW
ENFORCEMENT.
0440 PM GURDON AR 1.75 INCH HAIL
05/05/03 CLARK REPORTED BY LAW
ENFORCEMENT.
38Local storm report, May 5, 5:25 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
525 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM DELIGHT AR .88 INCH HAIL
05/05/03 PIKE AT MCKNIGHTS GROCERY SUPER
STORE REPORTED BY PUBLIC.
38Local storm report, May 5, 6:33 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
633 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 7 W CAMDEN AR 1.75 INCH HAIL
05/05/03 OUACHITA REPORTED BY EMERGENCY
MANAGEMENT.
0615 PM STAR CITY AR 70 MPH TSTM WIND GUST
05/05/03 LINCOLN LIVE WEATHER CREW FROM
CHANEL 4 NEWS. REPORTED BY
MEDIA.
38Local storm report, May 5, 7:10 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
710 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM WARREN AR .88 INCH HAIL
05/05/03 BRADLEY REPORTED BY STORM SPOTTER.
0620 PM GLENDALE AR 80 MPH TSTM WIND GUST
05/05/03 LINCOLN ROOF BLOWN OFF CHICKEN
HOUSE AND PART OF BUILDING
DESTROYED. TWO LARGE TREES
DOWN. REPORTED BY MEDIA.
0645 PM BANKS AR .88 INCH HAIL
05/05/03 BRADLEY REPORTED BY STORM SPOTTER.
38Special weather statement, May 5, 9:01 PM CDT, 2 hours 6 minutes before
ARZ007-014-016-021>025-030>034-037>047-052>057-062>069-060300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 901 PM CDT MON MAY 5 2003 ...TORNADO WATCH FOR MOST OF ARKANSAS HAS BEEN CANCELLED.. THE TORNADO WATCH THAT WAS PREVIOUSLY IN EFFECT UNTIL 10 PM HAS BEEN CANCELLED. THE THREAT OF WIDESPREAD SEVERE WEATHER...INCLUDING TORNADOS...HAS ENDED. HOWEVER...SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE TONIGHT AND SOME OF THESE THUNDERSTORMS COULD BE STRONG BUT THEY WILL BE ISOLATED IN NATURE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:25 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 45 min |
| May 5, 7:48 PM CDT | Tornado Warning | LZK | Desha | 32 min |
| May 5, 8:35 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
| May 5, 8:37 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 28 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.